Jump to content



Photo

Blood Pressure And Medicine Control


  • Please log in to reply
4 replies to this topic

#1 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,535 posts
  • LocationMissouri

Posted 12 April 2017 - 09:46 AM

Just wanted to pass along a growing trend in a new way drs can get accurate feedback on your anxiety levels and how to adjust your medicine.

As we have discussed many times on this site most antidepressants and especially antianxiety drugs will lower you blood pressure to some degree. Ever wonder why a dr will start you out on a low dose of a medicine first and then slowly increase it as needed? Well part of the reason is to be sure you do not take any more meds then necessary. The other part is to make sure your body has a chance to adjust to any changes in blood pressure. Any dr who puts you on a full dose to begin with is doing you no favors unless you are just desperate for help. By ramping up slowly you can see if you will develop any significant side effects before they overwhelm you; you can see if you have a reaction to a medicine before you get carried away with a full dose and to give your body a chance to adjust to any changes in BP.

What drs are doing now (and we can do this as well) is to monitor the systolic part of our blood pressure. The systolic is the top large number of our blood pressure. So if your bp is 120/80 then the 120 is the systolic number. The general guidelines are that if the systolic is over 120 then the anxiety levels are to high and an increase in meds may be necessary. If the systolic drops to near 90 (say 90/50) then this indicates that there is more medicine in your system than you need and the dr may cut back on a dose.

 

Now drs are using this method along with the information on how you feel to determine if any changes are needed. Of course you don't always carry a dr around in your back pocket so it is important to realize that you can use this method as well.

As many of you know I take clonidine and hydroxyzine to control my anxiety. Both of course can affect bp but have no withdrawal. So by monitoring my bp I can tell when I need to get more medicine in my body (systolic over 120) or to drop a little in medicine dose (systolic near 90). By the way if you get dizzy when you stand up too fast this is an indication your bp is getting low and you need to check it. This is also a way to determine if you are stable enough to start weaning again. As your bp drops it indicates your stress levels are decreasing and it may be time to start weaning again. If your bp starts to go over 120 on the systolic then it may be time to slow down or pause a little bit BEFORE it gets too bad.

 

PLEASE READ; Important.

 

Blood pressure must be taken the same way each time. You must be sitting or lying still for 2 minutes or more. This is called a resting blood pressure. If you choose to set then it must always be taken in a setting position each time. DO NOT base any of your decisions on one single bp. Bp fluctuates due to many factors. Activity around you, your health, when and what you eat, etc. So when I need to check things out I take 2 or 3 blood pressures during the day. You are looking for a pattern. I have found that at least in my case it is easy to quickly determine that my bp is rising or falling after a few bp readings. Do not take a bp within 5 minutes of another blood pressure. It takes the vessels in the arm or wrist time to adjust back to normal. It is best to wait 10 minutes if you need to try and get another bp.

 

I know for me this has helped as a early warning system on when my withdrawal is ramping up and gives me better control. I hope it helps you all as well.





 


#2 tmccrady

tmccrady

    Advanced Member

  • Members
  • PipPipPip
  • 34 posts

Posted 23 April 2017 - 07:26 AM

fishinghat

 

what kind of  bp machine do you use i use the wrist one relion  bp 200 w and sometimes i just dont believe its readings. How so you know if it is accurate? Also I have noticed when taking clonidine my kidneys hurt is this a side effect?


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,535 posts
  • LocationMissouri

Posted 23 April 2017 - 07:46 AM

I also have a wrist bp cuff. I don't have any issues with accuracy. I also have one of the bp cuffs that goes around the arm and I could use that to double check the wrist one. Don't forget to wait 2 to 3 minutes between bp readings.


#4 tmccrady

tmccrady

    Advanced Member

  • Members
  • PipPipPip
  • 34 posts

Posted 02 May 2017 - 12:21 PM

fishinghat 

 

have a question I have been taking  clonidine for when my anxiety is real bad it  helps but i have been having urinary retention problems have you ever had this happen?


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,535 posts
  • LocationMissouri

Posted 02 May 2017 - 12:47 PM

No I haven't TMC but urinary retention is a symptom of Cymbalta withdrawal. Although not an approved usage, many drs prescribe  Cymbalta for urinary incontinence. When removed from the Cymbalta the patient usually experiences some urinary retention until the withdrawal wanes.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users